Alert archive / California / Wind Advisories in 2024

Wind Advisory 5, NWS San Diego, CA

January 13, 2024Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jan 13, 2024, 2:01 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 13, 2024, 10:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2024, 2:01 AM PST (10:01 UTC)
In effect from
Jan 13, 2024, 10:00 PM PST
Expired
Jan 14, 2024, 3:00 PM PST
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS76 KSGX 131001
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
201 AM PST Sat Jan 13 2024

CAZ055-060-065-132215-
/O.NEW.KSGX.WI.Y.0005.240114T0600Z-240114T2300Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
201 AM PST Sat Jan 13 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Bernardino County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning.

* WHEN...From 10 PM this evening to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur on the desert
  slopes of the San Bernardino mountains into the High Desert and
  below the San Gorgonio Pass. Winds expected to peak Sunday 
  morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-062-132215-
/O.NEW.KSGX.WI.Y.0005.240114T1000Z-240114T2300Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
201 AM PST Sat Jan 13 2024

...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...From 2 AM to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur on the desert
  slopes of the San Diego County mountains, into the deserts.
  Winds will peak late Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO
3 follow-up statements
408 
WWUS76 KSGX 132206
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
206 PM PST Sat Jan 13 2024

CAZ055-060-065-140615-
/O.CON.KSGX.WI.Y.0005.240114T0600Z-240114T2300Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
206 PM PST Sat Jan 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Bernardino County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning.

* WHEN...From 10 PM this evening to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur on the desert
  slopes of the San Bernardino mountains into the High Desert and
  below the San Gorgonio Pass. Winds will peak Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-062-140615-
/O.CON.KSGX.WI.Y.0005.240114T1000Z-240114T2300Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
206 PM PST Sat Jan 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...From 2 AM to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur from the desert
  slopes of the San Diego County mountains to adjacent parts of the
  deserts. Winds will peak late Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Maxwell
706 
WWUS76 KSGX 140421
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
821 PM PST Sat Jan 13 2024

CAZ055-060-065-141415-
/O.CON.KSGX.WI.Y.0005.240114T0600Z-240114T2300Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
821 PM PST Sat Jan 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Bernardino County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning.

* WHEN...From 10 PM this evening to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur on the desert
  slopes of the San Bernardino mountains into the High Desert and
  below the San Gorgonio Pass. Winds will peak Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-062-141415-
/O.CON.KSGX.WI.Y.0005.240114T1000Z-240114T2300Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
821 PM PST Sat Jan 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph 
  expected.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...From 2 AM to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur from the desert
  slopes of the San Diego County mountains to adjacent parts of the
  deserts. Winds will peak late Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

APR
349 
WWUS76 KSGX 141159
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
359 AM PST Sun Jan 14 2024

CAZ055-060-065-142300-
/O.CON.KSGX.WI.Y.0005.000000T0000Z-240114T2300Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
359 AM PST Sun Jan 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph, locally up
  to 60 mph below the San Gorgonio Pass.

* WHERE...San Bernardino County Mountains, Apple and Lucerne 
  Valleys and San Gorgonio Pass Near Banning.

* WHEN...Through 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur on the desert
  slopes of the San Bernardino mountains into the High Desert and
  below the San Gorgonio Pass. Winds will peak this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-062-142300-
/O.CON.KSGX.WI.Y.0005.000000T0000Z-240114T2300Z/
San Diego County Mountains-San Diego County Deserts-
Including the cities of Julian, Pine Valley, and Borrego Springs
359 AM PST Sun Jan 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph.

* WHERE...San Diego County Mountains and San Diego County 
  Deserts.

* WHEN...Through 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Strongest winds will occur from the desert
  slopes of the San Diego County mountains to adjacent parts of
  the deserts. Winds will peak late this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:40 PM PST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 12, 9:40 PM PST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
940 PM PST Fri Jan 12 2024

.SYNOPSIS...
Fair weather Saturday will be followed by more clouds and perhaps a
few light showers Sunday, but most areas will be dry. Early next
week high pressure building over the Southwest will bring dry
weather and a warming trend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Mostly clear and cold again tonight with light winds and scattered
high clouds. Patchy frost will form again in the coldest valleys,
but not as widespread as the last few nights.

A short wave west of Washington this evening will bring rain and
mountain snow to Oregon and northern California Saturday, then
weaken Saturday night and move down the California interior Sunday.
Almost all of the precipitation will be wrung out of the atmosphere
north of Pt Conception, with very little precipitation reaching
Southern California. The best chances for light showers will be over
San Diego County on Sunday where moisture advection will be
greatest. Even with the weak moisture advection, there really isn't
any strong lifting mechanism to generate widespread showers, and
this is borne out by the small QPF values in the high resolution
models. Most areas north of San Diego County will receive no
precipitation.

Next week, upper ridging over the West will bring gradual warming
through Friday when highs will climb into the 70s in the coastal,
valley and lower desert zones, the 60s in the high deserts, and the
50s and 60s in the mountains.

&&

.AVIATION...
130445Z...FEW-SCT clouds AOA 20,000 ft MSL through tonight and
Saturday across the region. High confidence in low clouds staying
well offshore overnight. Low to moderate confidence on cigs 1500-
2000 ft MSL impacting coastal TAF sites after 06Z Sun with slight
chance of -SHRA across SD County.

&&

.MARINE...
Northwest winds gusting 20-25 kt possible over the outer coastal
waters Saturday night through Sunday afternoon, creating conditions
hazardous to small craft.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Moede
AVIATION/MARINE...APR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:01 AM PSTSmall Craft AdvisorySGX41 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.